Hail, Knox
- When
- June 27, 5:11 PM CST
- Where
- Knox County, Abingdon
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.800, -90.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 27, 2:42 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 342 PM CDT TUE JUN 27 2006 .DISCUSSION... FORECAST ISSUES ARE STORM CHANCES THROUGH WED NIGHT...AND SEVERE POTENTIAL TONIGHT AND WED AFTERNOON. THE MODELS ARE IN AGREEMENT ON THE GENERAL UPPER AND SURFACE PATTERN...BUT THE GFS CONV PARAMETERIZATION IS TRIGGERED MORE IN LINE WITH THE PATTERN OF THE LAST COUPLE OF DAYS. WILL LEAN TWRD GFS FOR DETAILS. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... WEAK SURFACE RIDGING THIS MORNING ACROSS OUR CWA ALLOWED FOR SUNSHINE AND DESTABILIZATION...AHEAD OF THE NEXT COLD FRONT AND H5 SHORT WAVE. CONVECTIVE TEMP WAS REACHED EARLIER THIS MORNING AS SHALLOW SHOWERS DEVELOPED. THIS AFTERNOON...A WEAK MID LEVEL CAP FINALLY BUSTED AND THE STORMS ARE GROWING IN INTENSITY THE LAST 30 MINUTES. HAIL WILL BE THE MAIN THREAT...AS THE FREEZING LEVEL DROPPED FROM 10.3K FT YESTERDAY AFTERNOON...TO 9.9K FT TODAY. LARGE HAIL DEVELOPED YESTERDAY...PRIMARILY DUE TO STEEP LAPSE RATES AND ABUNDANT LOW LEVEL MOISTURE. OUR 18Z SOUNDING SHOWED MUCH OF THE SAME FOR LATE THIS AFTERNOON AND THIS EVENING. PLUS...THIS AFTERNOON AN H3 JET MAX WILL BE PROVIDING ADDITIONAL LIFT IN THE EXIT REGION. AS FOR THE FORECAST TONIGHT...I STILL WENT WITH SCATTERED WORDING IN THE GRIDS...AS COVERAGE WILL BE IN THAT RANGE. AFTER MIDNIGHT...MUCH LESS ACTIVITY SHOULD BE AROUND...SO ISOLATED SHOULD STILL WORK FINE. WEDNESDAY WILL FEATURE ANOTHER LOBE OF THE LONG WAVE TROUGH MOVING OVER OUR CWA...ESPECIALLY THE NORTHERN HALF. A SURFACE FRONT WILL DROP SOUTH THROUGH OUR CWA...AND PASS SOUTH OF US BY THURSDAY MORNING. THE AFTERNOON STORMS WILL BE SIMILAR IN TIMING AND COVERAGE TO TODAY AND YESTERDAY...SO THE SCATTERED POPS WERE LEFT AS IS FOR THE AFTERNOON AND EVENING. HEIGHT RISES SHOULD PREVAIL FROM THURSDAY THROUGH THE WEEKEND...AS A LONG WAVE TROUGH IN CANADA FLATTENS THE RIDGE AND MOVES OUR TROUGH OFF TO THE EAST. THIS SHOULD GIVE US A SHORT BREAK FROM THE CONTINUOUS FLOW OF SHORTWAVES INTO OUR CWA FROM THE NW. LONG TERM...FRIDAY THROUGH TUESDAY... FRIDAY SHOULD REMAIN DRY...ALTHOUGH THERE ARE SOME HINTS IN THE GFS THAT INDICATE A SHORTWAVE IS TRYING TO BREAK INTO OUR SURFACE RIDGE AND KICK OFF SOME STORMS FRIDAY AFTERNOON. FOR NOW...AFTER COLLABORATION WITH SURROUNDING WFO/S, WE ARE KEEPING THE FCST DRY DUE TO A DRY LAYER BELOW 10K FT, AND UNTIL SOME CONSISTENCY SHOWS UP IN THE MODELS. THE GFS IS SHOWING AN H5 VORT MAX PASSING BY TO OUR NORTH...AS A COLD FRONT SAGS SOUTH TOWARD ILLINOIS. BY SATURDAY NIGHT...THE FRONT SHOULD COME CLOSE ENOUGH THAT MOISTURE CONVERGENCE WILL BE SUFFICIENT FOR SCATTERED STORMS. SUNDAY AFTERNOON...THE FRONT WILL DROP FARTHER SOUTH INTO OUR CWA...AND WILL ALLOW A MORE POTENT H5 VORT MAX TO TRIGGER THUNDERSTORMS. THE UPPER LEVEL FLOW WILL BE PARALLEL TO THE FRONT...AND IT SHOULD LINGER THROUGH MONDAY...SO 20 POPS WERE LEFT IN THE GRIDS FOR THAT TIME. ANOTHER COLD POOL OF UPPER LEVEL AIR IS FORECAST FOR TUESDAY...SO INSTABILITY STORMS MAY RETURN TO THE AREA. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1141 AM CDT TUE JUN 27 2006 ILZ027>031-036>038-040>057-061-281100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- 1141 AM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT... ALONG WITH ANOTHER SERIES OF UPPER LEVEL DISTURBANCES... WILL MOVE ACROSS AN UNSTABLE AIRMASS ACROSS THE REGION THIS AFTERNOON... RESULTING IN ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH RATHER COLD AIR ALOFT... SOME OF THESE STORMS MAY BECOME SEVERE... CAPABLE OF PRODUCING LARGE HAIL. THE PRIMARY AREA OF CONCERN WILL BE WEST CENTRAL ILLINOIS... ESPECIALLY LOCATIONS ALONG AND WEST OF THE I-55 CORRIDOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY...AND BRING ANOTHER ROUND OF THUNDERSTORMS TO CENTRAL AND EAST CENTRAL ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THE CHANCE FOR MORE THUNDERSTORMS WILL RETURN ON SATURDAY AS ANOTHER WEATHER SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. ILZ062-063-066>068-071>073-281100- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1141 AM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT... ALONG WITH ANOTHER SERIES OF UPPER LEVEL DISTURBANCES... WILL MOVE ACROSS AN UNSTABLE AIRMASS ACROSS THE REGION THIS AFTERNOON... RESULTING IN ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH RATHER COLD AIR ALOFT... SOME OF THESE STORMS MAY BECOME CAPABLE OF PRODUCING LARGE HAIL. HOWEVER... THE PRIMARY SEVERE THREAT IS EXPECTED TO REMAIN WEST OF I-55. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY...AND BRING ANOTHER ROUND OF THUNDERSTORMS TO EAST CENTRAL AND SOUTHEAST ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WEDNESDAY AFTERNOON. THE CHANCE FOR MORE THUNDERSTORMS WILL RETURN ON SATURDAY AS ANOTHER WEATHER SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HARDIMAN/AUTEN
The Quad Cities radar (KDVN), 92 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511410.